MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / ANGIOVAC; CATHETER, CANNULA & TUBING, CARDIOPULMONARY

ANGIODYNAMICS ANGIODYNAMICS / ANGIOVAC; CATHETER, CANNULA & TUBING, CARDIOPULMONARY
Model Number 25194
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Arrest (1762)
Date of Event 05/03/2023
Type of Reportable Event Death
Additional Manufacturer Narrative
It was reported that the disposable device is not available to be returned to the manufacturer for evaluation.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
An angiodynamics' clinical specialist reported a patient death during a procedure in which an angiovac c180 with obturator and circuit with bubble trap were being used.As reported: male patient, brought into or6 for an angiovac lead mass removal, followed by a laser lead extraction.Anesthesia set up their lines and accesses (ij).Dr.Hibbert and fellow, as well as ep physician scrubbed in to gain their femoral accesses.Anesthesia asked for pads, due to arrythmia and hypotension of patient, they were not used.26f gore dry-seal sheath was installed, followed by the reinfusion cannula.Perfusion primed the angiovac circuit.The angiovac cannula was then attached to the circuit, and the reinfusion cannula was also attached to the circuit.The cannula was inserted into the patient, the introducer and guidewire were removed, the funnel was extended, and the centrifugal pump was turned on slowly.Once hemodynamics were confirmed stable, and the circuit no longer contained only saline, the physicians proceeded to ask perfusion to increase the flow of the circuit, and advance the funnel to the mass.The mass was visibly being reduced.Perfusion and myself (clinical specialist) noted the bubble trap was losing it's meniscus of air, and alerted the physicians that a change of the bubble trap was needed.The cannula was confirmed to be away from any mass on tee, pulled away from the mass, and the physicians confirmed to perfusion that the bubble trap switch could proceed.Perfusion placed clamps on either side of the bubble trap ports, and the physicians placed clamps near their access points.While the bubble trap was being switched out for a new one, and primed with saline, the patient decompensated (no visible blood pressure).The funnel of the angiovac was instructed by me to be pulled out of the heart completely to proceed with cpr, which the physicians did quickly.Cpr commenced.Epinephrine was given with continuous good quality cpr, perfusion kept the circuit moving slightly to prevent any thrombosis within the circuit.After approximately 15 minutes, the patient's blood pressure did not return and his native ecg was no longer seen.The physicians made the decision to not continue with cpr or the procedure.Dr hibbert stated that the angiovac system functioned as it should have, and does not believe the patient decompensated due to our device.
 
Additional Manufacturer Narrative
The customer's reported complaint description cannot be confirmed due to the nature of this patient serious adverse event (cardiac complications); there were no reports of angiovac device malfunction during the procedure, therefore, no sample was returned for evaluation.Cardiac complications are potential anticipated procedural complication of an angiovac procedure; this is cautioned in the dfu.The patient expiration is potentially are a result of the patient's co-morbidity.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.The review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.Labeling review: the angiovac cannula sample was not returned for evaluation since there was no reported device malfunction during the procedure.Directions for use is provided with this device and contains the following statements: warnings selection of the patient as a candidate for use with this device and for such procedures as it is intended is the physicians' sole responsibility.The outcome is dependent on many variables including, patient pathology, surgical procedure, and perfusion procedure/technique.The benefits of use of this device must be weighed against the risks including risks of systemic anticoagulation and must be assessed by the prescribing physician.As with all medical devices, this device and ancillary equipment are to be used by trained physicians only.Specifically, this device is to be used only by medical personnel experienced with initiating and monitoring extracorporeal bypass and by physicians trained and experienced using surgical and/or percutaneous (seldinger) vascular access techniques.Adverse events this device, as do all extracorporeal blood vessel devices, has possible side effects, which include but are not limited to infections, blood loss, thrombus formation, embolic events, vessel, ventricular or valvular damage and complications of percutaneous or surgical insertion techniques.These may occur if the instructions for use are not followed.Possible complications include those normally associated with large bore surgical and/or percutaneous vessel catheterization/cannulation, anticoagulation, extracorporeal circulation and application of intravascular introducer systems which include but are not limited to: death.Arrhythmias.Pulmonary embolism.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
ANGIODYNAMICS / ANGIOVAC
Common Device Name
CATHETER, CANNULA & TUBING, CARDIOPULMONARY
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key16897001
Report Number1317056-2023-00064
Device Sequence Number17720094
Product Code DWF
UDI-Device IdentifierH965251940
UDI-PublicH965251940
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K142593
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Model Number25194
Device Catalogue Number25194
Device Lot Number5738598
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2023
Supplement Date Received by Manufacturer07/31/2023
Initial Report FDA Received Date05/09/2023
Supplement Report FDA Received Date08/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age76 YR
Patient SexMale